Alert archive / Utah / High Wind Warnings in 2008

High Wind Warning 14, NWS Salt Lake City, UT

November 13, 2008

NWS Salt Lake City, UT issued this high wind warning at Nov 13, 2008, 6:38 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 6:38 AM MST (13:38 UTC)
Expired
Nov 14, 2008, 11:00 AM MST
In force
28 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 131338
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
638 AM MST THU NOV 13 2008


UTZ007>009-131900-
/O.NEW.KSLC.HW.W.0014.081113T1338Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
638 AM MST THU NOV 13 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS
WARNING IS FOR THE MOUNTAINS OF NORTHEAST UTAH.

WESTERLY WINDS THIS MORNING WILL INCREASE AND TURN NORTHWEST
DURING THE DAY TODAY. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS
IN EXCESS OF 75 MPH CAN BE EXPECTED NEAR RIDGETOPS INTO FRIDAY
MORNING BEFORE DECREASING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 
WWUS75 KSLC 131725 AAA
NPWSLC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MST THU NOV 13 2008

UTZ007>009-140000-
/O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
1025 AM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR 
THE NORTHERN MOUNTAINS OF UTAH...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR
THE NORTHERN MOUNTAINS OF UTAH.

WESTERLY WINDS DURING THE MIDDAY WILL INCREASE AND TURN NORTHWEST
DURING THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS IN
EXCESS OF 75 MPH CAN BE EXPECTED NEAR RIDGETOPS INTO FRIDAY
MORNING BEFORE DECREASING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF
75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ROGOWSKI/DUNN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 132159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MST THU NOV 13 2008

UTZ007>009-140600-
/O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
259 PM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR THE NORTHERN MOUNTAINS OF UTAH...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY FOR
THE NORTHERN MOUNTAINS OF UTAH.

STRONG NORTHWEST WINDS CONTINUE IN THE MOUNTAINS OF NORTHERN UTAH. SUSTAINED
WINDS OF 40 TO 50 MPH WITH GUSTS IN EXCESS OF 75 MPH CAN BE
EXPECTED NEAR RIDGETOPS INTO FRIDAY MORNING BEFORE DECREASING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 140555
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 PM MST THU NOV 13 2008

UTZ007>009-141400-
/O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
1055 PM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. 

THIS WARNING IS FOR THE HIGH ELEVATIONS OF THE WASATCH AND WESTERN
UINTA MOUNTAINS OF NORTHERN UTAH. 

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND
GUSTS IN EXCESS OF 75 MPH WILL CONTINUE NEAR RIDGE TOPS AND OVER
THE HIGHEST PEAKS INTO FRIDAY MORNING BEFORE DECREASING. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 141312
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
612 AM MST FRI NOV 14 2008

UTZ007>009-141800-
/O.CON.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
612 AM MST FRI NOV 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

THIS WARNING IS FOR THE HIGH ELEVATIONS OF THE WASATCH AND
WESTERN UINTA MOUNTAINS OF NORTHERN UTAH.

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND
GUSTS IN EXCESS OF 75 MPH WILL CONTINUE NEAR RIDGE TOPS AND OVER
THE HIGHEST PEAKS THIS MORNING BEFORE DECREASING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 141755
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 AM MST FRI NOV 14 2008

UTZ007>009-141900-
/O.EXP.KSLC.HW.W.0014.000000T0000Z-081114T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
1055 AM MST FRI NOV 14 2008

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING FOR
THE HIGHER ELEVATIONS OF THE WASATCH AND WESTERN UINTA MOUNTAINS
OF NORTHERN UTAH. WINDS WILL CONTINUE TO RELAX AS HIGH PRESSURE
BUILDS INTO THE REGION.

$$

ROGOWSKI/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 4:50 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 13, 4:50 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 AM MST THU NOV 13 2008

.SYNOPSIS...MOIST NORTHWEST FLOW WILL PERSIST ACROSS THE REGION
TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND CONTINUE
INTO EARLY NEXT WEEK.

&&

.DISCUSSION...A NORTHWEST FLOW PATTERN WILL REMAIN OVER THE AREA
TODAY. A SHORTWAVE TROUGH WILL DIVE DOWN THE EAST SIDE OF THE
ROCKIES THIS AFTERNOON AND INTO FRIDAY AS RIDGE OVER THE EASTERN
PACIFIC AMPLIFIES. THIS SYSTEM IS ACCOMPANIED BY A STRONG
UPPER-LEVEL JET WITH SPEEDS IN EXCESS OF 170KT WHICH DIVES INTO
CENTRAL WYOMING. ALTHOUGH THE JET WILL REMAIN EAST OF UTAH...WINDS
WILL STILL BE QUITE STRONG...ESPECIALLY OVER THE RIDGETOPS. MODELS
HAVE 500MB WINDS OF 70KT BY THIS AFTERNOON OVER THE NORTHEASTERN
PORTIONS. HAVE HELD OFF ON ANY WIND HIGHLIGHTS AT THIS TIME...BUT
THERE IS A CHANCE A WARNING MAY BE NEEDED LATER TODAY FOR THE
MOUNTAINS OF NORTHEAST UTAH.

IN ADDITION TO THE WINDS...THE TROUGH WILL PUSH A WEAK COLD FRONT
ACROSS THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON. LIGHT
PRECIPITATION IS POSSIBLE AS THIS FRONT MOVES THROUGH...MAINLY OVER
THE NORTHERN PORTIONS WHERE MORE MOISTURE WILL BE AVAILABLE. SNOW
LEVELS WILL BE RATHER HIGH...NEAR 8500-9000FT INITIALLY...THEN
LOWER TO 7500FT BY EVENING. THE HIGH SNOW LEVELS...COUPLED WITH
VERY WEAK DYNAMICS...WILL RESULT IN SUB-ADVISORY ACCUMULATIONS IN
THE MOUNTAINS. PRECIPITATION SHOULD TAPER OFF BY LATE TONIGHT

WINDS TURN MORE NORTHERLY TOMORROW BUT WILL REMAIN RATHER STRONG.
HOWEVER...COOLER AIR WILL SETTLE INTO THE AREA SO EXPECT
TEMPERATURES TO BE BELOW NORMAL OVER THE NORTH. TEMPERATURES COULD
PLUMMET TOMORROW NIGHT AS WINDS DECREASE AND CLOUDS MOVE OUT OF THE
AREA. WITH INCREASING SUBSIDENCE AS THE RIDGE CONTINUES TO BUILD
OVER THE WEST COAST...COLD AIR WILL LIKELY BE TRAPPED IN SOME OF THE
LOWER VALLEYS SO TEMPERATURES MAY NOT WARM MUCH ON SATURDAY IN SOME
AREAS DESPITE 700MB TEMPERATURES OF OF 3-7C THROUGHOUT THE AREA.
BROAD RIDGE OF HIGH PRESSURE WILL THEN SETTLE OVER THE AREA THROUGH
THE EARLY PART OF NEXT WEEK. EXPECT JUST A GRADUAL WARMING DURING
THIS PERIOD WITH VALLEY INVERSIONS PERSISTING. A BRUSH-BY SYSTEM
COULD STIR THE AIRMASS A BIT TUESDAY BUT OTHERWISE IS NOT EXPECTED
TO BRING MUCH IN THE WAY OF PRECIPITATION AT THIS TIME.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL SHOULD BEGIN TO LOWER AGAIN
THROUGH THE EARLY MORNING HOURS...AND WILL LIKELY REMAIN BELOW
7000FT AGL FOR EXTENDED PERIODS OF TIME THROUGH THE DAY TODAY.
SURFACE WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 18Z
AND 20Z...WITH A 20 PERCENT CHANCE THAT THE WIND SHIFT WILL BE AS
LATE AS 22Z OR 23Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...CHENG
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 13, 5:22 AM MST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
522 AM MST THU NOV 13 2008

UTZ001>004-006>010-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-
WASATCH PLATEAU/BOOK CLIFFS-SOUTHWEST WYOMING-
522 AM MST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL CROSS NORTHERN UTAH WITH LIGHT VALLEY RAIN
AND MOUNTAIN SNOW ABOVE 7500 FEET EXPECTED TODAY THROUGH LATE
TONIGHT. IN ADDITION...VERY STRONG WINDS CAN BE EXPECTED NEAR
RIDGETOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE NEAR THE RIDGETOPS THROUGH AT LEAST THE
EARLY AFTERNOON HOURS FRIDAY BEFORE DECREASING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

High Wind Warnings in Utah, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.